| Model Number |
68800 |
| Medical Device Problem Code |
Decrease in Suction (1146)
| Health Effect - Clinical Code |
Aspiration/Inhalation (1725)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
Event or Problem Description
The customer reported that the large 60cc syringe does create enough suction to pull out and measure the stomach contents of patients.It gives a false sense that there is no residual, when actually the patient has a large residual.A patient was overfed and aspirated during the time residuals were marked as zero.It was suspected by the customer but not confirmed that it was related to high residuals and continued feeding of the patient.The patient involved had multiple co-morbidities and was eventually terminally extubated and given comfort care.The customer stated the family¿s decision was not related to the aspiration.